Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 49, NWS Jacksonville, FL

April 9, 20106 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Apr 9, 2010, 3:08 AM EDT for 6 counties in Florida. It took effect at Apr 9, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2010, 3:08 AM EDT (07:08 UTC)
In effect from
Apr 9, 2010, 2:00 PM EDT
Expired
Apr 9, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2010-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2010-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

392 
WWUS82 KJAX 090708
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT FRI APR 9 2010

FLZ020>022-035-092300-
/O.UPG.KJAX.FW.A.0045.100409T1700Z-100409T2300Z/
/O.NEW.KJAX.FW.W.0049.100409T1800Z-100409T2300Z/
/O.CON.KJAX.FW.A.0046.100410T1700Z-100410T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
308 AM EDT FRI APR 9 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING.

A COOLER AND DRIER AIRMASS WILL MOVE INTO THE AREA BEHIND A
DEPARTING COLD FRONT. MIN RH'S ARE FORECAST TO FALL TO AROUND 30
PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT. THIS DRY
AIR WILL PERSIST INTO SATURDAY WITH ANOTHER WATCH POSTED FOR THE
AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ023-030-031-036-092300-
/O.UPG.KJAX.FW.A.0045.100409T1700Z-100409T2300Z/
/O.NEW.KJAX.FW.W.0049.100409T1800Z-100409T2300Z/
BAKER-UNION-BRADFORD-ALACHUA-
308 AM EDT FRI APR 9 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING DUE TO LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

A COOLER AND DRIER AIRMASS WILL MOVE INTO THE AREA BEHIND A
DEPARTING COLD FRONT. MIN RH'S ARE FORECAST TO FALL TO AROUND 30
PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

PP
1 follow-up statement
740 
WWUS82 KJAX 091822
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EDT FRI APR 9 2010

FLZ024-025-032-037-040-092300-
/O.EXA.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/
NASSAU-DUVAL-CLAY-PUTNAM-MARION-
222 PM EDT FRI APR 9 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING DUE TO
LOW RH AND WINDS...

A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A
DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30
PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT AND GUSTY
WINDS TO 20 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ020>022-035-100000-
/O.CON.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/
/O.CON.KJAX.FW.A.0046.100410T1700Z-100410T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-
222 PM EDT FRI APR 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH AND WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A
DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30
PERCENT WITH DURATIONS OF 4 TO 6 HOURS BELOW 35 PERCENT AND GUSTY
WINDS TO 20 MPH.

THIS DRY AIR WILL PERSIST INTO SATURDAY WITH ANOTHER
WATCH POSTED FOR THE AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FLZ023-030-031-036-092300-
/O.CON.KJAX.FW.W.0049.000000T0000Z-100409T2300Z/
BAKER-UNION-BRADFORD-ALACHUA-
222 PM EDT FRI APR 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING DUE TO LOW RH AND WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

A COOLER AND DRIER AIRMASS HAS MOVED INTO THE AREA BEHIND A
DEPARTING COLD FRONT. MIN RH'S WILL CONTINUE AROUND 30
PERCENT WITH POSSIBLE DURATIONS OF 4 HOURS ALONG WITH GUSTY WINDS TO
20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

DEESE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:00 PM EDT, 6 hours 8 minutes earlier.

Area forecast discussion, Apr 8, 9:00 PM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 PM EDT THU APR 8 2010

.SHORT TERM...2 DISTINCT BANDS OF SHOWERS AND STORMS HAVE SET UP
ACROSS SE GA AND THE EXTREME N SUWANNEE VALLEY AREA. ISSUED A
COUPLE OF SEVERE TSTM WARNINGS EARLIER WITH NO REPORTS OF DAMAGE
THUS FAR. ALSO HAVE AN ONGOING SMALL STREAM FLOOD ADVISORY FOR PART
OF THE N BAND AS RAINFALL AMOUNTS OF AROUND 2 INCHES HAVE OCCURRED
AND STORMS CONTINUE TO TRAIN ACROSS THE SAME AREA. EXPECT PRECIP TO
EVENTUALLY SHIFT SE LATER TONIGHT AS UPPER TROF SHIFTS E AND BEGINS
TO FILL. TORNADO WATCH CONTINUES THRU 10 PM...AND IT APPEARS THAT
THE THREAT OF SEVERE OR TORNADIC STORMS WILL BE ABOUT OVER BY THAT
TIME. WILL STILL NEED TO WATCH ANY CONVECTION COMING OFF OF THE NE
GOMEX AS BROKEN LINE OF STORMS EXTENDS WELL INTO THE E CENTRAL
PORTION. WILL AMEND ZFP AT 10 PM TO REMOVE WATCH...BUT FEW OTHER
CHANGES PLANNED.

&&

.AVIATION...
MOSTLY MVFR CONDITIONS EXPECTED TO IMPACT TERMINALS AS FRONT PUSHES
THROUGH OVERNIGHT. RAPID CLEARING EXPECTED FRIDAY MORNING WITH GOOD
VFR LIKELY MOST OF THE DAY. WINDS BECOMING NORTHWEST WITH FRONTAL
PASSAGE BY 12Z MOST TAF SITES.
&&

.MARINE...
MARGINAL SCA CONDITIONS EXPECTED IN OFFSHORE WATERS THIS EVENING
WITH EXERCISE CAUTION IN COASTAL MARINE ZONES. GRADIENT WEAKENS AS
FRONT APPROACHES OVERNIGHT. AFTER FRONTAL PASSAGE FRIDAY MORNING
NORTHWEST WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRI AFTERNOON THROUGH FRI EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SAT AFTERNOON THROUGH SAT EVENING
     FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 2AM FOR OFFSHORE FLORIDA ZONES AM472
     AM474 AND AM570.
&&

CARROLL/LETRO/TRABERT/KEEGAN
Hazardous weather outlook, Apr 8, 10:00 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 PM EDT THU APR 8 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1000 PM EDT THU APR 8 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SHIFT EASTWARD AND THE
THREAT OF STRONG STORMS WILL GRADUALLY DIMINISH. THE GREATEST RISK
OF STRONG STORMS THROUGH MIDNIGHT WILL BE OVER SOUTHEAST GEORGIA
WHILE LATER TONIGHT THE ACTIVITY MOVING INLAND FROM THE NORTHEASTERN
GULF OF MEXICO WILL ALSO BRING A RISK OF STRONG STORMS. RESIDENTS
NEAR AND WEST OF THE I-75 CORRIDOR SOUTH OF GAINESVILLE TO OCALA
SHOULD CONTINUE TO MONITOR THE WEATHER SITUATION THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS WILL DECREASE OVER NORTH FLORIDA EARLY FRIDAY MORNING AS
HIGH PRESSURE BUILD NORTHWEST OF THE REGION.

A LONG FETCH OF EASTERLY FLOW WILL ELEVATED THE RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST THIS WEEKEND.

DRY AND BREEZY CONDITIONS ARE EXPECTED FRIDAY...AND A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR PORTIONS OF INLAND NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. SPOTTERS
IN THE REMAINDER OF THE AREA ARE REQUESTED TO SELF-ACTIVATE IF
WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL/MKT

In the hours before

Special weather statement, Apr 8, 9:22 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 PM EDT THU APR 8 2010

GAZ132>135-090200-
APPLING-BACON-COFFEE-JEFF DAVIS-
922 PM EDT THU APR 8 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COFFEE...WESTERN APPLING...SOUTHERN JEFF DAVIS AND NORTHERN BACON
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1000 PM EDT...

AT 922 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF AMBROSE...MOVING
EAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
AMBROSE...DOUGLAS...BROXTON...WEST GREEN...NICHOLLS...DENTON...PINE
GROVE...NEW LACY AND ALMA THROUGH 1000 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3152 8234 3145 8309 3151 8311 3155 8307
      3160 8307 3166 8302 3186 8239
TIME...MOT...LOC 0122Z 252DEG 38KT 3156 8302

CARROLL
Special weather statement, Apr 8, 11:12 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1112 PM EDT THU APR 8 2010

GAZ163-090345-
CLINCH-
1112 PM EDT THU APR 8 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLINCH COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1145 PM
EDT...

AT 1112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF DU PONT...OR 10
MILES SOUTHEAST OF LAKELAND...MOVING NORTHEAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE AND
ARGYLE THROUGH 1145 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3098 8297 3104 8297 3118 8267 3115 8265
      3114 8265 3102 8259 3100 8256 3098 8255
      3086 8294 3096 8298
TIME...MOT...LOC 0312Z 243DEG 45KT 3099 8285

ENYEDI
Special weather statement, Apr 8, 11:19 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 PM EDT THU APR 8 2010

GAZ152>154-164>166-090400-
BRANTLEY-CHARLTON-COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND
GLYNN-
1119 PM EDT THU APR 8 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...SOUTHEASTERN BRANTLEY...NORTHERN CAMDEN AND GLYNN COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL MIDNIGHT EDT...

AT 1119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF TARBORO...OR 9
MILES NORTHEAST OF FOLKSTON...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...WAVERLY...
COLESBURG...WOODBINE...DOCK JUNCTION...DOVER BLUFF...HIGH POINT...
COUNTRY CLUB ESTATES...BRUNSWICK AND JEKYLL ISLAND THROUGH MIDNIGHT
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3121 8128 3121 8131 3113 8137 3114 8143
      3110 8147 3109 8145 3113 8142 3113 8141
      3103 8141 3100 8143 3103 8145 3097 8147
      3094 8144 3098 8142 3097 8140 3089 8140
      3087 8206 3128 8182 3131 8131 3129 8127
TIME...MOT...LOC 0319Z 254DEG 47KT 3096 8181

PETERSON
Special weather statement, Apr 9, 2:42 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EDT FRI APR 9 2010

FLZ024-GAZ164>166-090745-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
242 AM EDT FRI APR 9 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CHARLTON...NORTHERN NASSAU AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS AND SMALL HAIL VALID UNTIL 345 AM EDT...

AT 243 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF HILLIARD...MOVING EAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD...KINGS FERRY...KINGSLAND...YULEE...ST. MARYS...HARRIETTS
BLUFF...FERNANDINA BEACH...DUNGENESS...KINGS BAY BASE AND CUMBERLAND
ISLAND THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8141 3077 8145 3071 8144 3070 8142
      3066 8141 3060 8143 3060 8148 3062 8149
      3060 8150 3056 8221 3073 8216 3093 8140
TIME...MOT...LOC 0643Z 252DEG 35KT 3063 8211

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 11:58 PM EDTSpecial Marine WarningJAX2 hr
Apr 9, 2:42 AM EDTSpecial Weather StatementJAXNassau63 min

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.